Ohio, 2003Flash Flood in Ohio, November 12, 2003
November 12, 2003 · NWS PBZ · 1 event in 1 county or zone
1 flash flood, as filed by the National Weather Service.
Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Pittsburgh, PA wrote its last area forecast discussion before the first event at Nov 12, 4:05 AM EST, 4 hours 15 minutes earlier.
Area forecast discussion, Nov 12, 4:05 AM EST, 4 hours 15 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PITTSBURGH PA
405 AM EST WED NOV 12 2003
RAIN AND FOG ASSOCIATED WITH STATIONARY FRONT WILL BE DECREASING
THIS MORNING. DEEPENING LOW PRESSURE SYSTEM MOVING THROUGH THE
MIDWEST WILL DRIVE A STRONG COLD FRONT THROUGH THE UPPER OHIO VALLEY
TONIGHT. MOIST UNSTABLE AIR AHEAD OF THE FRONT WILL ENHANCE THE
DEVELOPMENT OF A LINE OF CONVECTIVE SHOWERS AND POSSIBLY
THUNDERSTORMS. THIS MAY HELP FAST WINDS /50 KNOTS AT 5 KFT/ TO BE
TRANSFERRED TO THE SURFACE, SO CONCUR WITH SPC ABOUT POTENTIAL FOR
SEVERE THUNDERSTORM GUSTS EARLY TONIGHT.
WINDS BEHIND THE FRONT MAY ALSO GUST OVER 40 MPH DUE TO THE FAST
WINDS ALOFT AND RAPID PRESSURE CHANGE LATE TONIGHT AND THURSDAY. AIR
WILL BE COLD ENOUGH AND TRAJECTORY APPROPRIATE FOR SNOW SHOWERS TO
GIVE A SMALL ACCUMULATION OF SNOW ACROSS NORTHWESTERN PENNSYLVANIA
AND THE APPALACHIAN MOUNTAINS THURSDAY INTO THURSDAY NIGHT. MOS
TEMPERATURES APPEAR TO HAVE GOOD HANDLE ON DRASTIC CHANGES
EXPECTED.
.PBZ...
MD...NONE.
OH...NONE.
PA...NONE.
WV...NONE.
BCR/LG
Hazardous weather outlook, Nov 12, 5:38 AM EST, 2 hours 42 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-121030-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
538 AM EST WED NOV 12 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN PENNSYLVANIA
EAST CENTRAL OHIO...NORTHERN WEST VIRGINIA AND
GARRETT COUNTY MARYLAND.
.DAY ONE...TODAY
THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS LATE THIS AFTERNOON
AND THIS EVENING ACROSS THE UPPER OHIO VALLEY. THERE MAY BE DAMAGING
WINDS WITH GUSTS OVER 60 MPH. TORNADOES MAY EVEN FORM.
LATE TONIGHT THERE CAN STILL BE WIND GUSTS OVER 40 MPH AFTER THE COLD
FRONT MOVES THROUGH THE AREA.
.DAYS TWO THROUGH SEVEN...
ON THURSDAY...THERE CAN ALSO BE WIND GUSTS OVER 40 MPH.
COLD WINDS MOVING ACROSS THE GREAT LAKES WILL ALSO SPAWN SNOW SHOWERS
ACROSS THE UPPER OHIO VALLEY AND APPALACHIAN MOUNTAINS THURSDAY INTO
THURSDAY NIGHT. A SMALL ACCUMULATION OF SNOW...1 INCH OR SO...IS
POSSIBLE ACROSS NORTHWEST PENNSYLVANIA AND THE RIDGE TOPS OF THE
CHESTNUT RIDGE AND LAUREL HILL.
.SPOTTER CALL TO ACTION STATEMENT...
SPOTTER ACTIVATION WILL BE LIKELY LATE THIS AFTERNOON AND EVENING.
In the hours before
Special weather statement, Nov 12, 4:38 AM EST, 3 hours 42 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-121600-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
438 AM EST WED NOV 12 2003
A SOAKING RAIN WILL CONTINUE ACROSS SOUTHWEST PENNSYLVANIA, NORTHERN
WEST VIRGINIA, EAST CENTRAL OHIO, AND WESTERN MARYLAND THIS MORNING.
SOME WATER MAY POND IN LOW LYING AREAS, AND WHERE DRAINAGE IS POOR.
THE STEASDY RAIN SHOULD END BY THIS AFTERNOON, BUT A STRONG COLD
FRONT WILL ARRIVE FROM THE UPPER MID WEST STATES BY THIS EVENING.
AS THE COLD FRONT SWEEPS ACROSS OUR REGION THIS EVENING, SHOWERS AND
A FEW THUNDERSTORMS ARE POSSIBLE, SOME WITH GUSTY WINDS.
BEHIND THE COLD FRONT, WINDS WILL SHIFT TO THE WEST AND MAY GUST TO
45 MPH TONIGHT INTO THUSDAY. THE HIGHEST GUSTS SHOULD BE ALONG
NORTHWEST PENNYLVANIA AND IN THE MOUNTAINS.
IN ADDITION, TEMPERATURES WILL DROP INTO THE UPPER 20S TO MID 30S BY
THUSDAY MORNING. RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS, AND THE
SNOW MAY ACCUMULATE AN INCH IN NORTHWEST PENNSYLVANIA AND ALONG THE
MOUNTAINS EAST OF PITTSBURGH. THE REST OF THE AREA WILL ONLY RECEIVE
A LIGHT COATING OR LESS.
BE PREPARED FOR THIS DRASTIC CHANGE IN OUR WEATHER. WIND CHILLS
THUSDAY WILL DROP INTO THE TEENS. ALSO, YOU MAY WANT TO SECURE ANY
LOOSE ITEMS THAT COULD BLOW AWAY IN THE STRONG WINDS OF TONIGHT AND
THUSDAY. STAY TUNED FOR UPDATES.
REHAK
STAY TUNED TO NOAA WEATHER RADIO AND OTHER LOCAL MEDIA FOR FURTHER
DETAILS OR UPDATES.
Special weather statement, Nov 12, 4:45 AM EST, 3 hours 35 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-121700-
SEVERE WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PITTSBURGH PA
445 AM EST WED NOV 12 2003
THE NATIONAL WEATHER SERVICE SAYS THERE IS A MODERATE RISK OF SEVERE
THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING. THE PRIME THREAT
WILL BE DAMAGING WINDS AS GUSTS MAY GO OVER 60 MPH. THERE IS EVEN A
RISK THAT TORNADOES MAY FORM.
A RAPIDLY DEEPENING LOW PRESSURE SYSTEM MOVING THROUGH THE GREAT
LAKES TODAY WILL DRIVE A STRONG COLD FRONT THROUGH THE UPPER OHIO
VALLEY THIS EVENING. A LINE OF SHOWERS AND SCATTERED THUNDERSTORMS
WILL FORM AHEAD OF THE FRONT AND WILL RAPIDLY MOVE THROUGH THE UPPER
OHIO VALLEY LATE THIS AFTERNOON AND THIS EVENING. WINDS WITH THESE
STORMS MAY GO OVER 60 MPH AND TORNADOES MAY EVEN FORM.
THE SKYWARN SPOTTER NETWORK WILL LIKELY BE ACTIVATED LATE THIS
AFTERNOON AND THIS EVENING. LISTEN FOR UPDATES.
Special weather statement, Nov 12, 5:08 AM EST, 3 hours 12 minutes before
MDZ001-OHZ039>041-048>050-057>059-068-069-PAZ007>009-013>016-020>023-
029>032-WVZ001>004-012-021>023-041-121600-
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PITTSBURGH PA
508 AM EST WED NOV 12 2003
...RAIN...WIND...COLD...AND A LITTLE SNOW...
A SOAKING RAIN WILL CONTINUE ACROSS SOUTHWEST PENNSYLVANIA, NORTHERN
WEST VIRGINIA, EAST CENTRAL OHIO, AND WESTERN MARYLAND THIS MORNING.
SOME WATER MAY POND IN LOW LYING AREAS, AND WHERE DRAINAGE IS POOR.
THE STEADY RAIN SHOULD END BY THIS AFTERNOON, BUT A STRONG COLD
FRONT WILL ARRIVE FROM THE UPPER MID WEST STATES BY THIS EVENING.
AS THE COLD FRONT SWEEPS ACROSS OUR REGION THIS EVENING, SHOWERS AND
A FEW THUNDERSTORMS ARE POSSIBLE, SOME WITH GUSTY WINDS.
BEHIND THE COLD FRONT, WINDS WILL SHIFT TO THE WEST AND MAY GUST TO
45 MPH TONIGHT INTO THURSDAY. THE HIGHEST GUSTS SHOULD BE ALONG
NORTHWEST PENNSYLVANIA AND IN THE MOUNTAINS.
IN ADDITION, TEMPERATURES WILL DROP INTO THE UPPER 20S TO MID 30S BY
THURSDAY MORNING. RAIN SHOWERS WILL CHANGE TO SNOW SHOWERS, AND THE
SNOW MAY ACCUMULATE AN INCH IN NORTHWEST PENNSYLVANIA AND ALONG THE
MOUNTAINS EAST OF PITTSBURGH. THE REST OF THE AREA WILL ONLY RECEIVE
A LIGHT COATING OR LESS.
BE PREPARED FOR THIS DRASTIC CHANGE IN OUR WEATHER. WIND CHILLS
THURSDAY WILL DROP INTO THE TEENS. ALSO, YOU MAY WANT TO SECURE ANY
LOOSE ITEMS THAT COULD BLOW AWAY IN THE STRONG WINDS OF TONIGHT AND
THURSDAY. STAY TUNED FOR UPDATES.
REHAK
Local storm report, Nov 12, 8:10 AM EST, 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PITTSBURGH, PA
810 AM EST WED NOV 12 2003
TIME(EST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0630 AM EVANSVILLE WV FLASH FLOODS
11/12/03 PRESTON SANDY CREEK OVER ITS BANKS
AND RUNNING ACROSS STATE
ROUTE 50. REPORTED BY
SKYWARN SPOTTER
0745 AM ETAM WV FLASH FLOODS
11/12/03 PRESTON BUFFALO CREEK OUT OF ITS
BANKS FLOODING N. BENNIGAN
RD, MAPLE GROVE RD,
BENNIGAN-GRANTSVILLE RD,
AND HOYS RUN RD. REPORTED
BY EMERGENCY MANAGEMENT
0615 AM FAIRVIEW WV FLASH FLOODS
11/12/03 MARION WATER OVER ROADS IN
FAIRVIEW.REPORTED BY
EMERGENCY MANAGEMENT
0745 AM MORGANTOWN WV FLASH FLOODS
11/12/03 MONONGALIA SR 7E BRIDGE CLOSED DUE TO
FLOODING OF DECKERS
CREEK.REPORTED BY EMERGENCY
MANAGEMENT
0745 AM BOONESVILLE WV FLASH FLOODS
11/12/03 MARION PEOPLE EVACUATED BY EMA
ALONG SR 73S. REPORTED BY
EMERGENCY MANAGEMENT
0745 AM JACKSONBURG WV FLASH FLOODS
11/12/03 WETZEL LOCAL ROADS FLOODED SOUTH
OF PINE GROVE. REPORTED BY
EMERGENCY MANAGEMENT
FLHFlash Flood, Monroe
- When
- November 12, 8:20 AM EST to 12:00 PM EST
- Where
- Monroe County, Sycamore Vly
- Property damage
- $5,000
- Reported by
- TRAINED SPOTTER
- Coordinates
- 39.727, -81.083 (the zone’s center; the record gives no point)
Route 26 south of Graysville flooded. Flooding on Route 68 south of Mechanicsville. Numerous roads flooded near Sycamore Valley.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Dense Fog in Florida, November 12, 20032 deaths · 7 injured · $100,000 · 1 event
- Flash Flooding and Flooding in West Virginia, November 12 to 13, 20031 death · $14 million · 52 kt wind · 14 events
- High Wind and Strong Wind in Wisconsin, November 12 to 13, 20032 deaths · $2,000 · 68 kt wind · 4 events
- Tornadoes and Hail in Ohio, November 12, 20033 injured · $21 million · F2 · 16 events
- High Wind in Iowa, November 12, 20032 injured · $2.6 million · 55 kt wind · 45 events
- High Wind in Michigan, November 12 to 13, 2003$21 million · 76 kt wind · 17 events
- Tornado in Ohio, November 12, 20031 injured · $160,000 · F2 · 1 event
- High Wind in Ohio, November 12 to 13, 2003$2.3 million · 52 kt wind · 28 events
- Flash Flooding and Hail in California, November 12, 2003$3.5 million · 0.5 in hail · 5 events
- High Wind in Pennsylvania, November 12 to 13, 2003$800,000 · 63 kt wind · 3 events
- Blizzard and Winter Storm in Michigan, November 12 to 13, 2003$230,000 · 68 kt wind · 26 events
- Flash Flooding and Debris Flows in California, November 12, 2003$320,000 · 10 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5371231.